IS THERE ANY WAY TO GET OFF TRAMADOLS WITHOUT THE HORRIBLE WITHDRAWL (withdrawal) SYMPTOMS OR IS THERE ANYTHING ELSE I CAN TAKE WHILE BE OFF THE TRAMADOL SO THAT I WON'T GET THOSE HOSSIBLE WITHDRAWL (withdrawal) SYMPTOMS?
Even though tramadol is not considered a true narcotic medication and is relatively easily prescribed for pain by some physicians, it is as you have found out quite addictive and difficult to quit. I would only imagine that the physician, who has been prescribing you the tramadol so freely, should be willing to help you out with the side effects of the withdrawals that you are now experiencing. The withdrawal from it is essentially the same as the one for the opiates and usually takes several weeks of the really nasty symptoms followed by several more of just insomnia and general weakness and depression. S/he may be able to prescribe you some Requip for the restless leg syndrome and possibly something like Seroquel low dose for the insomnia.
Once you get through the withdrawals, the only thing you should keep in mind is as people start to feel really good after a few months out; they forget how bad the withdrawal really was and think they can start using again. Just once or twice.... and they get caught up yet again. Please try to remember how bad it is right now and stay far away from all drugs in the future. It is just not worth it.
When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take time - four to six weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime.
Tramadol also has an effect on the serotonin receptor in the central nervous system. That means you may also need an SSRI antidepressant to deal with some depression that may develop as the result of your withdrawal, so I would highly recommend for you to start taking an SSRI antidepressant i.e. Celexa or Zoloft, whichever one works better for you. Is not easy, but it gets better and better over time and you can look forward to a opiate free healthy energetic you in the future.
Look at my blog about it and especially the comments I got to the blog. You can find my blogs by clicking on my name in blue.
Good luck to you.
Only thing that worked for me was true opiates. I hope you are doing ok. I went through one day of it and it was awful. Worse than any opiate withdrawal. The sad thing was that I was only taking the tramadol because I ran out of my opiates. I took it for about a week and figured the opiates were out of my system and I should not have withdrawal from tramadol from such a short time period. Boy was I wrong. The RLS, sneezing, pain and anxiety were much worse than opiates. It is actually what drove me to call my doc and get a refill of vicodin because I could not stand the feeling. Please let me know how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.